Previous |  Up |  Next


common zeros; dependence on parameter; Bessel functions; higher monotonicity
The zeros $c_k(\nu )$ of the solution $z(t, \nu )$ of the differential equation $z^{\prime \prime }+ q(t, \nu )\, z=0$ are investigated when $\lim \limits _{t\rightarrow \infty } q(t, \nu )=1$, $\int ^\infty | q(t, \nu )-1|\, dt <\infty $ and $q(t, \nu )$ has some monotonicity properties as $t\rightarrow \infty $. The notion $c_\kappa (\nu )$ is introduced also for $\kappa $ real, too. We are particularly interested in solutions $z(t, \nu )$ which are “close" to the functions $\sin t$, $\cos t$ when $t$ is large. We derive a formula for $d c_\kappa (\nu )/d\nu $ and apply the result to Bessel differential equation, where we introduce new pair of linearly independent solutions replacing the usual pair $J_\nu (t)$, $Y_\nu (t)$. We show the concavity of $c_\kappa (\nu )$ for $|\nu |\ge \frac{1}{2}$ and also for $|\nu |<\frac{1}{2}$ under the restriction $c_\kappa (\nu )\ge \pi \nu ^2 (1-2\nu )$.
[1] O. Borůvka: Linear Differential Transformations at the second order. The English University Press, London, 1971. MR 0463539
[2] Z. Došlá: Higher monotonicity properties of special functions: Application on Bessel case $|\nu |<1/2$. Comment. Math. Univ. Carolinae 31 (1990), 232-241. MR 1077894
[3] Á. Elbert and A. Laforgia: On the square of the zeros of Bessel functions. SIAM J. Math. Anal. 15 (1984), 206-212. MR 0728696
[4] Á. Elbert and A. Laforgia: Monotonicity properties of the zeros of Bessel functions. SIAM J. Math. Anal. 17 (1986), 1483-1488. MR 0860929
[5] Á. Elbert and M. E. Muldoon: On the derivative with respect to a parameter of a zero of a Sturm-Liouville function. SIAM J. Math. Anal. 25 (1994), 354-364. MR 1266563
[6] Á. Elbert, F. Neuman and J. Vosmanský: Principal pairs of solutions of linear second order oscillatory differential equations. Differential and Integral Equations 5 (1992), 945-960. MR 1167505
[7] J. Vosmanský: Monotonicity properties of zeros of the differential equation $y^{\prime \prime }+ q(x)\,y=0$. Arch. Math.(Brno) 6 (1970), 37-74. MR 0296420
[8] J. Vosmanský: Zeros of solutions of linear differential equations as continuous functions of the parameter $\kappa $. Partial Differential Equations, Pitman Research Notes in Mathematical Series, 273, Joseph Wiener and Jack K. Hale, Longman Scientific & Technical, 1992, 253-257.
[9] G. N. Watson: A treatise on the Theory of Bessel Functions. 2$^{\text{nd}}$ ed. Cambridge University Press, London, 1944. MR 0010746 | Zbl 0849.33001
Partner of
EuDML logo